Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 50, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 22, 2018, 9:43 AM CDT for Juneau County, Wisconsin. It took effect at Jun 22, 2018, 8:45 PM CDT. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 9:43 AM CDT (14:43 UTC)
- In effect from
- Jun 22, 2018, 8:45 PM CDT
- Expired
- Jun 25, 2018, 7:00 AM CDT
- In force
- 58 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
443 WGUS43 KARX 221443 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 943 AM CDT Fri Jun 22 2018 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-230242- /O.NEW.KARX.FL.W.0050.180623T0600Z-180625T1200Z/ /NCAW3.1.ER.180623T0600Z.180623T1200Z.180624T1800Z.UU/ 943 AM CDT Fri Jun 22 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Yellow River at Necedah. * from late tonight into Monday. * At 830 AM Friday the stage was 14.3 feet and levels were still rising. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 15.2 feet by Saturday morning. The river will fall below flood stage by Sunday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
7 follow-up statements
814 WGUS83 KARX 222147 FLSARX Flood Statement National Weather Service La Crosse WI 447 PM CDT Fri Jun 22 2018 .Recent rainfall has caused rises along the Yellow River and minor flooding near Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-231247- /O.CON.KARX.FL.W.0050.180623T0600Z-180625T1200Z/ /NCAW3.1.ER.180623T0600Z.180623T1200Z.180624T1800Z.UU/ 447 PM CDT Fri Jun 22 2018 The Flood Warning continues for The Yellow River at Necedah. * from late tonight to Monday morning...Or until the warning is cancelled. * At 3:30 PM Friday the stage was 14.7 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise near 15.2 feet Saturday morning. The river will fall below flood stage Sunday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
596 WGUS83 KARX 230147 FLSARX Flood Statement National Weather Service La Crosse WI 847 PM CDT Fri Jun 22 2018 .Recent rainfall has caused rises along the Yellow River and minor flooding near Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-231648- /O.EXT.KARX.FL.W.0050.180623T0145Z-180625T1200Z/ /NCAW3.1.ER.180622T2348Z.180623T1800Z.180624T1800Z.UU/ 847 PM CDT Fri Jun 22 2018 The Flood Warning continues for The Yellow River at Necedah. * from this evening to Monday morning...Or until the warning is cancelled. * At 7:30 PM Friday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.3 feet Saturday. The river will fall below flood stage Sunday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
125 WGUS83 KARX 230923 FLSARX Flood Statement National Weather Service La Crosse WI 423 AM CDT Sat Jun 23 2018 ...Flood Warning Continues for the Yellow River at Necedah... .The Yellow River at Necedah will rise above flood stage this morning. Minor flooding is then expected through Sunday. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-240022- /O.CON.KARX.FL.W.0050.000000T0000Z-180625T1200Z/ /NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T1800Z.UU/ 423 AM CDT Sat Jun 23 2018 The Flood Warning continues for The Yellow River at Necedah. * until Monday morning...Or until the warning is cancelled. * At 3:30 AM Saturday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.3 feet by this morning. The river will fall below flood stage Sunday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ Boyne
859 WGUS83 KARX 231429 FLSARX Flood Statement National Weather Service La Crosse WI 929 AM CDT Sat Jun 23 2018 .The Yellow River at Necedah has crested this morning. However, the river is forecast to remain in minor flood stage into Sunday. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-240529- /O.CON.KARX.FL.W.0050.000000T0000Z-180625T1200Z/ /NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T1800Z.UU/ 929 AM CDT Sat Jun 23 2018 The Flood Warning continues for The Yellow River at Necedah. * until Monday morning...Or until the warning is cancelled. * At 8:30 AM Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.3 feet by today. The river will fall below flood stage Sunday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ DAS
335 WGUS83 KARX 232139 FLSARX Flood Statement National Weather Service La Crosse WI 439 PM CDT Sat Jun 23 2018 .Rises along the Yellow River has caused minor flooding near Necedah. However, the river will continue to fall and drop below flood stage tonight. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-241239- /O.EXT.KARX.FL.W.0050.000000T0000Z-180625T0000Z/ /NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T0600Z.UU/ 439 PM CDT Sat Jun 23 2018 The Flood Warning continues for The Yellow River at Necedah. * until Sunday evening...Or until the warning is cancelled. * At 3:30 PM Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall and drop below flood stage tonight. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
319 WGUS83 KARX 240232 FLSARX Flood Statement National Weather Service La Crosse WI 932 PM CDT Sat Jun 23 2018 .The Yellow River near Necedah will hover around flood stage tonight and then begin to fall Sunday. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-241731- /O.CON.KARX.FL.W.0050.000000T0000Z-180625T0000Z/ /NCAW3.1.ER.180622T2348Z.180623T0530Z.180624T0600Z.UU/ 932 PM CDT Sat Jun 23 2018 The Flood Warning continues for The Yellow River at Necedah. * until Sunday evening...Or until the warning is cancelled. * At 8:30 PM Saturday the stage was 14.9 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to hover around flood stage tonight and begin to fall Sunday. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
011 WGUS83 KARX 240918 FLSARX Flood Statement National Weather Service La Crosse WI 418 AM CDT Sun Jun 24 2018 ...Flood Warning Cancelled for the Yellow River at Necedah... .The Yellow River at Necedah dell below flood stage on Saturday evening and continued to slowly fall overnight. Due to this, the flood warning has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC057-240948- /O.CAN.KARX.FL.W.0050.000000T0000Z-180625T0000Z/ /NCAW3.1.ER.180622T2348Z.180623T0530Z.180623T2251Z.UU/ 418 AM CDT Sun Jun 24 2018 The Flood Warning is cancelled for The Yellow River at Necedah. * At 3:30 AM Sunday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 5:51 PM Saturday. * Forecast...The river will continue to fall to 14.2 feet by Monday morning. $$ Boyne
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 22, 6:29 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 6:29 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 629 AM CDT Fri Jun 22 2018 .SHORT TERM...(Today through Sunday) Issued at 200 AM CDT Fri Jun 22 2018 Upper level closed low churning across the mid mississippi river valley - per current watervapor satellite imagery. Frontogenetic bands of rain continued to rotate westward around the low, holding mostly south of I-90. The low will continue to make slow progress east today, weakening as it eases into the ohio river valley, and also pulling its rain along with it. Parts of ne ia/sw wi will hold onto the chances the longest - and could linger into the early afternoon. Additional amounts look minor. Weak ridging a loft expected to build in over the weekend, but models also suggest ripples in the upper level flow could work into the region. With sfc high also settling across the northern great lakes toward the end of the weekend, any related pcpn threat from the shortwaves should be greater west of the Mississippi River. As it sits, Sat looks dry with some chances creeping in Sun. Will let consensus solution detail the chances for now. .LONG TERM...(Monday through Thursday) Issued at 200 AM CDT Fri Jun 22 2018 The GFS and EC in pretty good agreement with taking an upper level trough hanging out over the southern Rockies eastward, rotating it over the region by 00z wed. Good low level moisture feed leading the system in, with warm cloud depths again progged to be upwards of 4k. Shower/thunderstorms generated by the system would likely be efficient/heavy rain producers. Something to keep a close eye on consider the wet period the area has been under for about the last week - grounds are wet and river systems already high. Meanwhile, depending on timing of trough and accompanying sfc front, some instability and 0-3 km shear could aid in a few stronger (maybe severe?) storms. Too early for any definitive threat though. Timing suggests showers/storms would move in Mon night, continuing into Tue night. Another ripple in the upper level flow could bring more rain chances for Thu/Fri. Outside rainy days holding down temps, they should be back on the rise with zonal to broad ridging a loft. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 627 AM CDT Fri Jun 22 2018 VFR with light wind winds are expected at both TAF sites through the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM....Rieck AVIATION...Boyne
Hazardous weather outlook, Jun 22, 3:47 AM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 347 AM CDT Fri Jun 22 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 347 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible Sunday. Severe weather is not expected. Thunderstorms look likely Monday night through Tuesday night. While it is too early to determine if there would be a severe risk, some of the storms will be capable of heavy rain. There are additional small storm chances for Wednesday into Friday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:22 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 6 days |
| Jun 22, 4:22 AM CDT | River Flood Warning | ARX | La Crosse, Vernon | 7 days |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.